Alert archive / Arkansas / Flash Flood Warnings in 2004

Flash Flood Warning 85, NWS Little Rock, AR

September 24, 2004Johnson County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Sep 24, 2004, 4:15 PM CDT for Johnson County, Arkansas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 24, 2004, 4:15 PM CDT (21:15 UTC)
Expired
Sep 24, 2004, 6:10 PM CDT
In force
115 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Johnson County, AR

The radar

The Western Arkansas radar (KSRX), 90 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2004-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2004-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
147 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 242115
FFWLIT
ARC071-242310-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
415 PM CDT FRI SEP 24 2004

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JOHNSON COUNTY IN WESTERN ARKANSAS

* UNTIL 610 PM CDT

* NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES UPWARDS OF THREE INCHES
  OF RAIN HAS FALLEN OVER PARTS OF WESTERN JOHNSON COUNTY IN THE
  PAST HOUR OR SO. THE PRECIPITATION IS FALLING ON STEEP TERRAIN AND LIKELY
  CAUSING CONSIDERABLE RUN OFF PROBLEMS. WITH MORE HEAVY RAIN LIKELY THIS
  AFTERNOON...FLASH FLOODING IS LIKELY.

&&

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3566 9329 3542 9332 3544 9364 3568 9359

$$

56

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 2:50 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Sep 24, 2:50 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
250 PM CDT FRI SEP 24 2004

.SHORT TERM...TONIGHT THROUGH MONDAY
SCATTERED SHOWERS ACROSS THE WESTERN TWO THIRDS OF THE STATE THIS
AFTERNOON...WITH ISOLATED THUNDERSTORMS IN THE EXTREME WEST.
MOISTURE BEING PULLED INTO THE STATE FROM THE REMNANTS OF HURRICANE
IVAN...AND INTERACTING WITH A NEARLY STATIONARY FRONT.
ALSO...SHORTWAVES OFF OF THE CIRCULATION OF IVAN ARE MOVING NORTH
AND HELPING TO GENERATE SHOWERS. WITH ALL THESE FACTORS BEING IN
CLOSE PROXIMITY TO THE AREA...HAVE CONTINUED THE CHANCE POPS
TONIGHT...ALONG WITH ISOLATED THUNDER. FOR NOW...HAVE ONLY LIGHT
AMOUNTS IN FOR QPF...BUT IF ENOUGH MOISTURE GETS PULLED
NORTH...SOUTHWEST ARKANSAS COULD SEE AN INCREASE IN PRECIP RATES.

FRONTAL BOUNDARY WILL MOVE SLOWLY SOUTHEAST THROUGH THE STATE
TONIGHT AND SATURDAY. HIGHEST COVERAGE OF RAINFALL WILL BE RIGHT
ALONG THE BOUNDARY...SO HAVE HIGHEST POPS WEST OF A LINE FROM
TEXARKANA TO BATESVILLE. SATURDAY THE AXIS SHIFTS SOUTH...AS DRIER
AIR MOVES IN FROM THE NORTH. HAVE RAINFALL ENDING IN THE NORTH
SATURDAY MORNING...BUT LINGERING IN THE SOUTH UNTIL SATURDAY EVENING.

TEMPS TODAY WERE HELD IN CHECK DUE TO CLOUD COVER AND RAINFALL...BUT
THINK SATURDAY WILL BE SLIGHTLY WARMER DUE TO LESS CLOUD COVER. BY
SUNDAY AND MONDAY...HIGH PRESSURE AND DRIER AIR WILL MOVE INTO THE
STATE...WITH TEMPS NEAR NORMAL.
&&

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY
DRY PERIOD IN STORE FOR THE EXTENDED. SOME INCREASE IN MOISTURE OVER
THE AREA BY WEDNESDAY...BUT NOT ENOUGH TO INCLUDE ANY POPS.
TEMPERATURES SHOULD BE NEAR NORMAL.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR    64  84  61  84 /  40  30  20  10
HARRISON AR       58  79  55  79 /  30  20  10  10
HOT SPRINGS AR    64  84  61  84 /  40  30  20  10
PINE BLUFF AR     65  85  62  85 /  30  30  20  10
MOUNTAIN HOME AR  58  79  54  79 /  30  20  10  10
MONTICELLO AR     66  85  63  85 /  30  20  20  10
SEARCY AR         63  83  59  83 /  40  30  20  10
MOUNT IDA AR      63  84  59  84 /  40  30  20  10
RUSSELLVILLE AR   61  82  56  82 /  40  20  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

58/22
Hazardous weather outlook, Sep 24, 5:00 AM CDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI SEP 24 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI SEP 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT...AS A
COLD FRONT MAKES ITS WAY IN FROM THE PLAINS TO ARKANSAS. SEVERE
THUNDERSTORMS ARE NOT EXPECTED WITH THIS SYSTEM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE COLD FRONT WILL INTERACT WITH THE REMAINS OF TROPICAL STORM
IVAN BY SATURDAY. THIS WILL ALLOW FOR A CONTINUED CHANCE OF SHOWERS
AND THUNDERSTORMS OVER MUCH OF THE AREA THROUGH SATURDAY NIGHT.
SEVERE THUNDERSTORMS ARE NOT EXPECTED.

BY SUNDAY...HIGH PRESSURE WILL MOVE INTO THE STATE...PUSHING THE
FRONTAL SYSTEM INTO THE TENNESSEE VALLEY. DRY WEATHER IS EXPECTED
THROUGH THURSDAY.

DRY CONDITIONS OVER THE NATURAL STATE DURING THE LAST MONTH HAVE
CREATED A DANGER OF WILDFIRES. MANY COUNTIES HAVE BURN BANS IN
EFFECT. THOUGH THERE IS A CHANCE OF RAIN IN THE FORECAST THROUGH
SATURDAY...A GOOD SOAKING RAIN IS NOT ANTICIPATED. WITH DRY WEATHER
EXPECTED FOR DAYS THREE THROUGH SEVEN...THESE CONDITIONS WILL
CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

57

Nearby

Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.